Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2016  |  Volume : 48  |  Issue : 1  |  Page : 88--90

Pedal edema associated with atypical antipsychotics

Santanu Munshi1, Shatavisa Mukherjee1, Indranil Saha2, Sukanta Sen1 
1 Department of Clinical and Experimental Pharmacology, Calcutta School of Tropical Medicine, Kolkata, West Bengal, India
2 Department of Psychiatry, Medical College and Hospital, Kolkata, West Bengal, India

Correspondence Address:
Santanu Munshi
Department of Clinical and Experimental Pharmacology, Calcutta School of Tropical Medicine, Kolkata, West Bengal
India

This study describes a patient diagnosed as a case of bipolar affective disorder complaining of bothersome incidence of pedal edema 1 month after the initiation of atypical antipsychotic regimen with risperidone and quetiapine. All hematological and biochemical profiles were found to be normal. On discontinuation of risperidone, the condition remained unresolved even after 2 weeks, and the edema progressed reaching her calves. On tapering the dose of quetiapine, she started showing gradual improvement in edematous condition. Quetiapine was slowly discontinued. No further recurrence of edema occurred, and hence, no further medication changes were implemented. Pedal edema was found to be resolved within weeks of dechallenge of the regimen. Naranjo adverse drug reaction probability scale gave a score of 7 which denotes źDQ╗probableźDQ╗ adverse drug reaction with quetiapine.


How to cite this article:
Munshi S, Mukherjee S, Saha I, Sen S. Pedal edema associated with atypical antipsychotics.Indian J Pharmacol 2016;48:88-90


How to cite this URL:
Munshi S, Mukherjee S, Saha I, Sen S. Pedal edema associated with atypical antipsychotics. Indian J Pharmacol [serial online] 2016 [cited 2022 Jan 27 ];48:88-90
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=1;spage=88;epage=90;aulast=Munshi;type=0